Publication Type:

Journal Article

Source:

Research Journal of Pharmacy and Technology, Research Journal of Pharmacy and Technology, Volume 10, Number 10, p.3458-3460 (2017)

URL:

https://www.scopus.com/inward/record.uri?eid=2-s2.0-85040785027&doi=10.5958%2f0974-360X.2017.00617.5&partnerID=40&md5=6dfd45ecb1ef7e6ba5c6f63b1bff6022

Keywords:

article, bronchoalveolar lavage fluid, cancer chemotherapy, computer assisted tomography, craniotomy, cyclophosphamide plus doxorubicin plus prednisolone plus rituximab plus vincristine, differential diagnosis, drug megadose, dyspnea, fever, folinic acid, forced expiratory flow, forced vital capacity, hemoptysis, knee function, large cell lymphoma, lung alveolitis, lung biopsy, lung diffusion capacity, lung function test, lung toxicity, methotrexate, nuclear magnetic resonance imaging, orchiectomy, Pneumocystis pneumonia, prednisolone, pulmonology, rituximab, thorax radiography, total lung capacity

Abstract:

<p>Methotrexate (MTX) belongs to a class of antimetabolites. It may cause serious side effects like lung problems, lung infections. Methotrexate-induced lung disease, as well as acute or chronic interstitial pneumonitis, is a potentially risky sore, which can happen intensely whenever, amid treatment and has been accounted for at low doses. The diagnosis of drug-induced pulmonary toxicity is generally settled in light of clinical discoveries. The present report describes a case of methotrexate-induced lung toxicity. Biopsy that had done reported as relapsed lymphoma. Then he got admitted for high dose methotrexate and rituximab followed by folinic acid rescue. He tolerated 2 chemotherapies well, without any major complications. He developed fever, cough with expectoration and breathlessness. In view of persisting high grade fever, associated with cough and breathing difficulty, pulmonology consultation was sought and CT done. In medication-induced lung toxicity, the radiologic patterns seen are exceeding factor and rely upon the kind of unfavorable response the patient is experiencing. One possibility in the clinical setting is methotrexate induced lung changes. Differential diagnosis (DD) is alveolitis due to infection. In view of suspected methotrexate induced lung toxicity, planned to withhold next dose of Methotrexate. He was started on high dose steroids. The patient symptomatically improved, fever subsided, counts improved. Prompt diagnosis is vital in light of the fact that early medication actuated lung harm will regularly relapse with cessation of treatment. It was found that the severity of the methotrexate induced lung toxicity is a probable adverse drug reaction (ADR) with Naranjo score of 7. © RJPT All right reserved.</p>

Notes:

cited By 0

Cite this Research Publication

S. S. Lekshmi, Antony, R., Sidharthan, N., Kammath, G., and Anila, K. N., “Methotrexate induced lung toxicity - A case report”, Research Journal of Pharmacy and Technology, vol. 10, pp. 3458-3460, 2017.

207
PROGRAMS
OFFERED
6
AMRITA
CAMPUSES
15
CONSTITUENT
SCHOOLS
A
GRADE BY
NAAC, MHRD
8th
RANK(INDIA):
NIRF 2018
150+
INTERNATIONAL
PARTNERS
  • Amrita on Social Media

  • Contact us

    Amrita Vishwa Vidyapeetham,
    Amritanagar,
    Coimbatore - 641 112,
    Tamil Nadu, India.
    • Fax                 : +91 (422) 268 6274
    • Coimbatore   : +91 (422) 268 5000
    • Amritapuri    : +91 (476) 280 1280
    • Bengaluru     : +91 (080) 251 83700
    • Kochi              : +91 (484) 280 1234
    • Mysuru          : +91 (821) 234 3479
    • Chennai         : +91 (44 ) 276 02165
    • Contact Details »